Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 20, NWS Springfield, MO

March 19, 2011Cherokee County, Kansas; Jasper County, McDonald County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 19, 2011, 1:33 PM CDT for Cherokee County, Kansas; Jasper County, McDonald County, Newton County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2011, 1:33 PM CDT (18:33 UTC)
Expired
Mar 19, 2011, 2:15 PM CDT
In force
42 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cherokee County, KS, Jasper County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 2:00 PM CDTHAIL 13 E Joplin, MO
Mar 19, 2:02 PM CDTHAIL 0.755 W Cliff Village, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 9:43 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WUUS53 KSGF 191833
SVRSGF
KSC021-MOC097-119-145-191915-
/O.NEW.KSGF.SV.W.0020.110319T1833Z-110319T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CDT SAT MAR 19 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 215 PM CDT.

* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM TREECE TO 7 MILES
  WEST OF SENECA TO 13 MILES SOUTHWEST OF SENECA...MOVING NORTHEAST
  AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL.

* LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...BAXTER SPRINGS...
  CARL JUNCTION...CARTERVILLE...CARTHAGE...DIAMOND...DUENWEG...
  DUQUESNE...GALENA...GRANBY...IRON GATES...JOPLIN...LEAWOOD...
  NEOSHO...ORONOGO...SAGINAW...SENECA...SHOAL CREEK DRIVE...SILVER
  CREEK...TREECE AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 26 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 125 PM CDT...QUARTER SIZE HAIL WAS REPORTED WITH THESE STORMS 4 
MILES SOUTH OF QUAPAW OKLAHOMA.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3730 9429 3706 9415 3681 9420 3670 9462
      3699 9462 3699 9487 3704 9490
TIME...MOT...LOC 1831Z 246DEG 36KT 3706 9476 3689 9468
          3675 9474
WIND...HAIL <50MPH 1.00IN

$$

GAEDE
2 follow-up statements
888 
WWUS53 KSGF 191900
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT SAT MAR 19 2011

KSC021-191910-
/O.CAN.KSGF.SV.W.0020.000000T0000Z-110319T1915Z/
CHEROKEE KS-
200 PM CDT SAT MAR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
SATURDAY AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3716 9462 3730 9429 3706 9415 3681 9420
      3670 9462
TIME...MOT...LOC 1900Z 246DEG 36KT 3718 9443 3701 9435
          3687 9441

$$

MOC097-119-145-191915-
/O.CON.KSGF.SV.W.0020.000000T0000Z-110319T1915Z/
JASPER MO-NEWTON MO-MCDONALD MO-
200 PM CDT SAT MAR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHWESTERN MCDONALD...NEWTON AND JASPER COUNTIES...

AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CARTERVILLE
TO DIAMOND TO 4 MILES WEST OF NEOSHO...MOVING NORTHEAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...CARL JUNCTION...
CARTERVILLE...CARTHAGE...DIAMOND...DUENWEG...DUQUESNE...GRANBY...IRON
GATES...JOPLIN...LEAWOOD...NEOSHO...ORONOGO...SAGINAW...SENECA...
SHOAL CREEK DRIVE...SILVER CREEK AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 26 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
SATURDAY AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3716 9462 3730 9429 3706 9415 3681 9420
      3670 9462
TIME...MOT...LOC 1900Z 246DEG 36KT 3718 9443 3701 9435
          3687 9441
WIND...HAIL <50MPH 1.00IN

$$

GAEDE
962 
WWUS53 KSGF 191913
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 PM CDT SAT MAR 19 2011

MOC097-119-145-191924-
/O.EXP.KSGF.SV.W.0020.000000T0000Z-110319T1915Z/
JASPER MO-NEWTON MO-MCDONALD MO-
213 PM CDT SAT MAR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCDONALD...NEWTON
AND JASPER COUNTIES WILL EXPIRE AT 215 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
SATURDAY AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3716 9462 3730 9429 3706 9415 3681 9420
      3670 9462
TIME...MOT...LOC 1914Z 246DEG 36KT 3724 9427 3707 9419
          3693 9425

$$

GAEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 12:28 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 19, 12:28 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 PM CDT SAT MAR 19 2011

...UPDATE TO AVIATION...

.UPDATE...
/ISSUED 1154 AM CDT SAT MAR 19 2011/

FCST LOOKS IN O.K. SHAPE ATTM. RAIN/TSTM IS INCREASING OVER OK/KS
WITH INCREASED ISENTROPIC LIFT AND MOISTURE ADVECTION. MUCAPE OF
1000-1200 J/KG OVER KS AND OK TAPERS OFF TO ABOUT 500 J/KG ALONG
THE MO BORDER WITH KS/OK. WEAKENING STORMS THAT MOVED INTO THE
FAR WESTERN CWFA HAVE REFLECTED THIS DECREASED INSTABILITY.
INCREASED MOISTURE ADVECTION AND AT LEAST A SMALL UPTICK IN
INSTABILITY INDICATED BY THE 09Z SREF LOOKS APPROPRIATE THIS
AFTERNOON SO WILL CONTINUE TO MONITOR TRENDS. AT THE VERY LEAST
BETTER COVERAGE OF SHRA/TSTMS LOOKS GOOD AND ALREADY GOING POPS
REFLECT THIS WITH THE BEST CHANCES FOR RAIN OVER THE NORTHWEST
CWFA THIS AFTERNOON. ONGOING SVR TSTM WATCH FOR OUR WESTERN TWO
TIERS OF COUNTIES WILL CONTINUE.

DSA

&&

.DISCUSSION...

THE COLD FRONT THAT PUSHED THROUGH THE AREA ON FRIDAY HAS STALLED
OUT JUST SOUTH OF THE I-40 CORRIDOR ACROSS ARKANSAS AND OKLAHOMA.
THIS FRONT WILL SLOWLY BACK UP AS A WARM FRONT TODAY AND TONIGHT.
REGIONAL RADARS ARE QUIET THIS MORNING AND THE IR SATELLITE IMAGE
IS SHOWING CLOUDY SKIES ACROSS THE REGION.

A VORT MAX IS SHOWING UP OVER NORTHWEST TEXAS THIS MORNING WITH A
CLUSTER OF WEAKENING STORMS. THIS WILL CONTINUE TO MOVE
NORTHEASTWARD TODAY AND INTERSECT THE WARM FRONT THIS AFTERNOON
AND EVENING OVER SOUTHEAST KANSAS AND THE WESTERN OZARKS. WILL
EXPECT SCATTERED SHOWERS AND STORMS TO DEVELOP MAINLY OVER THE
WESTERN AREAS TODAY AND SPREAD NORTHEASTWARD THIS EVENING. THE
HIGHEST QPF TOTALS WILL BE OVER THE NORTHWESTERN CWA AND LESSER
AMOUNTS ACROSS THE EASTERN OZARKS. TOTALS WILL AVERAGE BETWEEN
HALF AN INCH TO UP TO AN INCH POSSIBLE OVER SOUTHEAST KANSAS AND
WEST CENTRAL MISSOURI AND ABOUT A QUARTER OF AN INCH ALONG THE
I-44 CORRIDOR. CONVECTION WILL BE LIKELY BUT APPEARS IT WILL
REMAIN BELOW SEVERE LIMITS AT THIS TIME. SHOWERS AND STORMS WILL
THEN MOVE INTO CENTRAL MISSOURI LATER THIS EVENING AND GRADUALLY
END FROM SOUTHWEST TO NORTHEAST ACROSS THE OZARKS TONIGHT.

SUNDAY WILL BE VERY SPRING LIKE AND MUCH WARMER AS THE WARM FRONT
EXITS THE REGION AND SOUTHERLY FLOW KICKS IN. THIS WILL CARRY INTO
MONDAY AS WELL AS LOW PRESSURE BEGINS TO DEVELOP OVER EASTERN
COLORADO AND HIGH PRESSURE REMAINS OFF TO THE EAST OF THE REGION.
MONDAY LOOKS TO BE ON THE BREEZY SIDE WITH A MIXTURE OF SUN AND CLOUDS.

THE GFS AND ECMWF HAVE COME IN BETTER AGREEMENT WITH TIMING AND
PLACEMENT OF THE NEXT SYSTEM FOR TUESDAY AND TUESDAY NIGHT.
SURFACE LOW WILL TRACK FROM EASTERN COLORADO UP TO THE UPPER
MIDWEST ON TUESDAY. IT APPEARS THE BEST DYNAMICS AND ENERGY IS
GOING TO REMAIN NORTH OF THE OZARKS WITH THIS SYSTEM BUT SCATTERED
SHOWERS AND STORMS WILL BE POSSIBLE. RIGHT NOW IT DOES NOT LOOK
LIKE A GREAT SETUP FOR SEVERE WEATHER AT THIS TIME WITH SOME
LIMITING FACTORS IN PLACE BUT TRENDS WILL NEED TO BE MONITORED.
FRONT WILL PUSH THROUGH TUESDAY NIGHT.

CANADIAN HIGH PRESSURE BUILDS IN FOR THE REST OF NEXT WEEK WITH
COOLER TEMPERATURES AND DRIER WEATHER. TEMPERATURES WILL BE BELOW
NORMAL FOR THE END OF NEXT WEEK.

GRIFFIN

&&

.AVIATION...
/ISSUED 1216 PM CDT SAT MAR 19 2011/

FOR THE 19/1800Z KSGF/KJLN/KBBG TAFS...AN AREA OF SHOWERS AND
THUNDERSTORMS WILL MOVE NORTHEAST FROM KS/OK INTO PARTS OF WEST
CENTRAL AND SOUTHWEST MO OVER THE NEXT FEW HOURS. THIS WILL MOST
GREATLY AFFECT KJLN AND HAVE TEMPO IFR VISIBILITY FOR TSTMS THERE.
KSGF WILL BE SOUTH OF THE BULK OF THE RAIN/TSTMS BUT IT WILL BE
CLOSE...SO WILL WATCHING CONVECTIVE TRENDS. IN GENERAL PROGGED
SOUNDINGS DO SHOW SOME POTENTIAL FOR LOWER CEILINGS OVERNIGHT AS A
WARM FRONT LIFTS NORTH THROUGH THE REGION TONIGHT...BUT LOW LEVEL
MOISTURE DEPTH IS NOT OVERLY IMPRESSIVE...SO WILL BE CONSERVATIVE
WITH LOWERING CEILINGS ATTM. ONCE THE WARM FRONT LIFTS NORTH OF
THE AREA...EXPECT GUSTY SOUTH WINDS AFTER 20/14Z WITH SOME
POTENTIAL FOR 30+ KNOT GUSTS LATE IN THE TAF PERIOD...ESPECIALLY
AT KJLN.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 19, 12:56 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CDT SAT MAR 19 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1256 PM CDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

ELEVATED SEVERE HAIL RISK.
ELEVATED LIGHTNING RISK.

DISCUSSION...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS
A FRONTAL BOUNDARY BEGINS TO LIFT NORTH AS A WARM FRONT. THE BEST
CHANCE FOR STRONGER STORMS CAPABLE OF UP TO GOLF BALL SIZED HAIL
WILL OCCUR IN COUNTIES ALONG THE MISSOURI BORDER WITH OKLAHOMA AND
KANSAS WHERE STRONGER INSTABILITY EXISTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NON THUNDERSTORM WIND GUSTS OF OVER 35 MPH WILL BE POSSIBLE ON
SUNDAY AND AGAIN ON TUESDAY ACROSS WESTERN MISSOURI AND EXTREME
SOUTHEAST KANSAS.

GUSTY WINDS...UNSEASONABLY WARM TEMPERATURES...AND LOWER
AFTERNOON HUMIDITY WILL PRODUCE AN ELEVATED FIRE DANGER ACROSS THE
REGION SUNDAY...ESPECIALLY FOR GRASSLAND AREAS.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM TUESDAY INTO TUESDAY
NIGHT AS A STORM SYSTEM PASSES THROUGH THE REGION. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN FAR SOUTHEAST KANSAS INTO FAR
SOUTHWEST AND WEST CENTRAL MISSOURI THROUGH EARLY THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Mar 19, 12:20 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     HAIL             WEST MINERAL            37.28N 94.92W
03/19/2011  E0.75 INCH       CHEROKEE           KS   PUBLIC

            MOSTLY PEA SIZED HAIL WITH SOME PENNY AND DIME SIZED HAIL
            MIXED IN.

&&

JCOLUCCI
Special weather statement, Mar 19, 12:45 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT SAT MAR 19 2011

KSZ097-MOZ077-191815-
CRAWFORD KS-BARTON MO-
1245 PM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL CRAWFORD AND
NORTHWESTERN BARTON COUNTIES UNTIL 115 PM CDT...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHICOPEE...OR NEAR PITTSBURG...MOVING
NORTHEAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BURGESS...CHICOPEE...
CROWEBURG...FRANKLIN...FRONTENAC...LONE OAK...MINDENMINES...
MULBERRY...PITTSBURG AND YALE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
SATURDAY AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

GAEDE
Local storm report, Mar 19, 1:00 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             FRONTENAC               37.46N 94.69W
03/19/2011  E0.88 INCH       CRAWFORD           KS   PUBLIC

            MOSTLY PEA SIZED HAIL WITH SOME NICKEL AND PENNY SIZED
            HAIL MIXED IN.

&&

JCOLUCCI
Special weather statement, Mar 19, 1:11 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 PM CDT SAT MAR 19 2011

MOZ066-077-191845-
BARTON MO-VERNON MO-
111 PM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN BARTON AND SOUTH
CENTRAL VERNON COUNTIES UNTIL 145 PM CDT...

AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LIBERAL...OR 6 MILES SOUTHWEST OF
VERDELLA...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BURGESS...HANNON...LIBERAL...
MINDENMINES...SHELDON AND VERDELLA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
SATURDAY AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

GAEDE
Local storm report, Mar 19, 1:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             4 SW LIBERAL            37.52N 94.57W
03/19/2011  E0.75 INCH       BARTON             MO   PUBLIC

&&

JCOLUCCI
Local storm report, Mar 19, 1:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     LIGHTNING        7 W GARLAND             37.73N 94.75W
03/19/2011                   BOURBON            KS   EMERGENCY MNGR

            VEHICLE STRUCK BY LIGHTNING AT INTERSECTION OF HIGHWAY 69
            AND EAGLE ROAD. VEHICLE IS SMOKING. NO FLAMES REPORTED

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:51 AM CDTSevere Thunderstorm WarningSGFBourbon, Crawford39 min
Mar 19, 10:26 AM CDTSevere Thunderstorm WarningSGFCherokee, Crawford64 min
Mar 19, 11:04 AM CDTSevere Thunderstorm WarningSGFCrawford56 min
Mar 19, 3:23 PM CDTAreal Flood WarningSGFCherokee, Crawford6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.